Alert archive / Nebraska / High Wind Watches in 2016
High Wind Watch 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 6, 2016, 2:04 AM MST for 8 counties in Nebraska. It took effect at Feb 7, 2016, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2016, 2:04 AM MST (09:04 UTC)
- In effect from
- Feb 7, 2016, 8:00 AM MST
- Expired
- Feb 6, 2016, 8:11 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS75 KCYS 060904 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 204 AM MST SAT FEB 6 2016 ...STRONG WINDS WILL PERSIST INTO THIS EVENING FOR THE WIND CORRIDORS OF SOUTHEAST WYOMING WITH ANOTHER STRONG WIND EVENT POSSIBLE ON SUNDAY ACROSS WESTERN NEBRASKA... WYZ101-104-105-107-109-115-061015- /O.CAN.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...LARAMIE 204 AM MST SAT FEB 6 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH IT WILL BE WINDY...THE THREAT OF STRONG AND DAMAGING WINDS HAS SUBSIDED. $$ WYZ106-110-116-117-070000- /O.CON.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 204 AM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...THROUGH 11 PM TODAY. * WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-070000- /O.NEW.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 204 AM MST SAT FEB 6 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...8 AM SUNDAY TO 6 PM SUNDAY. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
2 follow-up statements
331 WWUS75 KCYS 061948 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1248 PM MST SAT FEB 6 2016 ...STRONG WINDS WILL PERSIST INTO THIS EVENING FOR THE WIND CORRIDORS OF SOUTHEAST WYOMING WITH A STRONG WIND EVENT LIKELY ON SUNDAY ACROSS WESTERN NEBRASKA... NEZ002-003-095-070400- /O.UPG.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/ /O.NEW.KCYS.HW.W.0005.160207T1500Z-160208T0100Z/ DAWES-BOX BUTTE-NORTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON 1248 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MIDMORNING SUNDAY THROUGH 6 PM. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-116-117-070400- /O.CON.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1248 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...THROUGH 11 PM TODAY. * WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH. WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE DANGEROUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-096-070400- /O.CON.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 1248 PM MST SAT FEB 6 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING...MIDMORNING SUNDAY THROUGH SUNDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
928 WWUS75 KCYS 070311 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 811 PM MST SAT FEB 6 2016 ...STRONG WINDS WILL PERSIST ACROSS THE SOUTHERN LARAMIE RANGE UNTIL LATE TONIGHT... .STRONG WINDS WILL PERSIST ACROSS THE SOUTHERN LARAMIE RANGE UNTIL LATE TONIGHT WHEN WINDS WILL SLOWLY DIMINISH. STRONG WINDS WILL DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE SUNDAY MORNING AND REMAIN STRONG AND GUSTY UNTIL LATE SUNDAY AFTERNOON. WYZ106-110-070415- /O.CAN.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 811 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WHILE STRONG WINDS ARE NO LONGER EXPECTED...WINDS WILL REMAIN ELEVATED AND GUSTY THROUGH TONIGHT...MAINLY AROUND THE ARLINGTON AREA. $$ NEZ019>021-054-055-096-071300- /O.UPG.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/ /O.EXA.KCYS.HW.W.0005.160207T1500Z-160208T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 811 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...8 AM MST SUNDAY MORNING UNTIL 6 PM MST SUNDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-071200- /O.EXT.KCYS.HW.W.0004.000000T0000Z-160207T1200Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 811 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * TIMING...THROUGH 11 PM TODAY. * WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 60 MPH. WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE DANGEROUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-095-071300- /O.CON.KCYS.HW.W.0005.160207T1500Z-160208T0100Z/ DAWES-BOX BUTTE-NORTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON 811 PM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... * TIMING...8 AM MST SUNDAY MORNING UNTIL 6 PM MST SUNDAY EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 5, 11:19 PM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 5, 11:19 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1119 PM MST FRI FEB 5 2016
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 204 PM MST FRI FEB 5 2016
A VERY WINDY PATTERN WILL EVOLVE ACROSS SOUTHEAST WY AND THE WESTERN
NE PANHANDLE OVER THE NEXT FEW DAYS. THE INHERITED HIGH WIND WARNING
FOR OUR WIND CORRIDORS ARE IN EXCELLENT SHAPE...SO NO CHANGES APPEAR
TO BE NECESSARY ATTM. A STRONG MID-LEVEL SHORTWAVE CURRENTLY LOCATED
OFF THE PACIFIC NW COAST WILL MOVE QUICKLY INTO WESTERN MONTANA THIS
EVENING AND OVERNIGHT...WITH LOW-LEVEL GRADIENTS INCREASING MARKEDLY
AS A RESULT. THE NAM H85 CAG-CPR GRADIENT CLIMBS TO 60 METERS BY 06Z
AND TO NEAR 90 METERS BY 15Z SAT. THIS...COMBINED WITH A BROAD SWATH
OF 55-65 KNOT FLOW AT H7-H8 OVER THE WIND CORRIDORS SHOULD SUPPORT A
FEW WIND GUSTS IN EXCESS OF 70 MPH. THIS WILL CONTINUE WELL INTO SAT
EVENING AS THE H7 CAG-CPR GRADIENT REMAINS ABOVE 60 METERS UNTIL 06Z
SUN AND THE MID-LEVEL WAVE TRACKS ACROSS NORTHEAST WY. SFC TEMPS ARE
GOING TO BE WARMER ON SATURDAY...SO CRUSTING OF SNOWPACK SHOULD TEND
TO LIMIT THE EXTENT OF BLOWING SNOW. THERE WILL CERTAINLY BE REDUCED
VISIBILITIES AND SLICK ROADS THOUGH...MAINLY ACROSS OUR PRIMARY WIND
CORRIDORS.
THERE IS STILL A LOT OF UNCERTAINTY WITH HOW THIS IS GOING TO EVOLVE
FOR SOME OF THE ADJACENT VALLEYS/HIGH PLAINS. MAV GUIDANCE IS COMING
IN LOWER WITH SUSTAINED WINDS ON SATURDAY AFTERNOON WITH NONE OF THE
SITES IN THE HIGH WIND WATCH EXCEEDING 27 KTS. OUR LOCAL PROBABILITY
GUIDANCE FOR 50 KNOT GUSTS AT CYS HAS TRENDED MUCH LOWER TOO. BUFKIT
SOUNDINGS FROM THE NAM AND GFS DO NOT SUGGEST EXCELLENT MIXING...BUT
STEEP ENOUGH LAPSE RATES FOR DOWNWARD MOMENTUM TRANSFER. BELIEVE THE
BEST DECISION IS TO LEAVE THE WATCH AS-IS AND LET THE MIDNIGHT SHIFT
RE-EVALUATE. WARNING-CRITERIA GUSTS ARE A POSSIBILITY WITH 55-65 KTS
UPSTAIRS...BUT OUR CONFIDENCE IN THIS SCENARIO IS LOW. BETTER CHANCE
FOR HIGH WINDS OVER THE EASTERN PLAINS MAY COME ON SUN WITH 55-65 KT
H75 FLOW OVERSPREADING ALL AREAS ALONG AND EAST OF THE LARAMIE RANGE
INCLUDING THE NEBRASKA PANHANDLE. THE LATEST MAV GUIDANCE FOR SIDNEY
SHOWS 37 KNOT SUSTAINED WINDS...SO LATER SHIFTS MAY NEED TO CONSIDER
A HIGH WIND WATCH FARTHER EAST.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 204 PM MST FRI FEB 5 2016
PRETTY QUIET WEATHER PATTERN IN THE EXTENDED PERIOD WITH AN UPPER
RIDGE ENTRENCHED ACROSS THE INTERMOUNTAIN WEST. NORTH TO
NORTHWESTERLY FLOW ALOFT WILL PREVAIL. IT WILL BE BREEZY TO WINDY
FROM SUNDAY NIGHT THROUGH TUESDAY ESPECIALLY TO THE EAST OF THE
LARAMIE RANGE WHERE THE MODELS SHOW 700 MB WINDS OF 40-55 KTS. THE
STRONGEST WINDS COULD ACTUALLY OCCUR SUNDAY NIGHT OVER THE
PANHANDLE WITH AROUND 60 KTS JUST A FEW THOUSAND FEET OFF THE SFC.
THE WINDS WOULD BE HIGHER IF THE LLVL LAPSE RATES WERE BETTER.
STILL...20-30 KTS OF SFC WIND WILL BE COMMON MUCH OF THE TIME
THROUGH TUESDAY. BY WED AND INTO THURS THE MID LEVEL JET WILL
SHIFT WELL EASTWARD INTO MINNESOTA/IOWA. TEMPS WILL WARM THROUGH
THE MIDDLE OF THE WEEK WITH HIGHS 10-15 DEGREES ABOVE NORMAL BY
THURS. PRECIP CHANCES ARE SLIM WITH THE UPPER RIDGE NEARBY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1119 PM MST FRI FEB 5 2016
VFR CONDITIONS WILL PREVAIL AT MOST SITES THROUGH THE PERIOD. THE
EXCEPTION WILL BE AT KRWL TONIGHT WHERE MVFR STRATUS DEVELOPED
THIS EVENING AND SHOULD PERSIST OVER THE NEXT FEW HOURS BASED ON
CURRENT SATELLITE TRENDS. OTHERWISE...MAINLY HIGH CLOUDS WILL
STREAM OVERHEAD FROM WEST TO EAST THROUGH SATURDAY. GUSTY WEST TO
SOUTHWEST WINDS WILL PREVAIL AT THE WYOMING TERMINALS
TONIGHT...INCREASING AND SPREADING TO THE EASTERN PLAINS SITES BY
LATE SATURDAY MORNING. GUSTS OF 30 TO 40 KT ARE LIKELY AT THE
KCYS...KLAR...AND KRWL SATURDAY AFTERNOON WITH 20 TO 30 KTS
ELSEWHERE.
&&
.FIRE WEATHER...
ISSUED AT 204 PM MST FRI FEB 5 2016
STRONG WINDS RETURN TO SOUTHEAST WYOMING AND ARE LIKELY TO BECOME
WIDESPREAD ACROSS THE AREA SATURDAY. HIGH WIND WARNINGS HAVE BEEN
POSTED FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING FOR WIND
GUSTS IN EXCESS OF 70 MPH WITH HIGH WIND WATCHES FOR MANY OF THE
LOWER AREAS SATURDAY. THESE WINDS WILL SPREAD OUT INTO THE
NEBRASKA PANHANDLE SATURDAY NIGHT INTO SUNDAY AND WIND HEADLINES
WILL LIKELY BE NEEDED OUT THERE AS WELL. WITH AN ABUNDANT SNOW
PACK THOUGH...FIRE WEATHER CONCERNS SHOULD BE MINIMAL.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 PM MST SATURDAY FOR WYZ106-110-116-
117.
HIGH WIND WATCH FROM 8 AM MST SATURDAY THROUGH SATURDAY EVENING
FOR WYZ101-104-105-107-109-115.
NE...NONE.
&&
SHORT TERM...CLH
LONG TERM...ZAF
AVIATION...RJM
FIRE WEATHER...CLHHazardous weather outlook, Feb 5, 7:40 PM MST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 740 PM MST FRI FEB 5 2016 WYZ101>119-061200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 740 PM MST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WINDS WILL DEVELOP THROUGH THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT. A HIGH WIND WARNING IS IN EFFECT FOR ARLINGTON AND ELK MOUNTAIN...SOUTHWEST PLATTE COUNTY INCLUDING BORDEAUX...THE SOUTHERN LARAMIE RANGE AND SOUTHERN LARAMIE RANGE FOOTHILLS INCLUDING THE INTERSTATE 80 SUMMIT. WEST TO SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE FORECAST. ELSEWHERE...WINDS WILL GUST FROM 45 TO 55 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FROM 8 AM SATURDAY TO 11 PM SATURDAY FOR DOUGLAS...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS... AND LARAMIE. EXPECT WEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER HIGH WIND REPORTS WILL BE APPRECIATED. NEZ002-003-019>021-054-055-095-096-061200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX- 740 PM MST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY STRONG WINDS WILL DEVELOP SATURDAY NIGHT AND SUNDAY. HIGH WIND WATCHES AND WARNINGS MAY BE ISSUED WITH LATER FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 6, 1:51 AM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
151 AM MST SAT FEB 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
02/06/2016 M60 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH.
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:48 PM MST | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 28 hr |
Nearby
High Wind Watches in Nebraska, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.